How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. David Your Own Question

Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 44419
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

I know this sounds silly but I had a head cold

Customer Question

Hi. I know this sounds silly but I had a head cold for over a week and my nose was blocked the whole time which was really annoying so I thought was mabey a bacterial infection. My mother had a pack of flucloxacillin so I thought I'd try that. After the 3rd tablet I got really unwell chronic nousia very scary then vomited and did 3 times through the night. 13 hours later I still feel pretty unwell and slightly nauseous
Submitted: 1 year ago.
Category: Medical
Customer: replied 1 year ago.
Is this normal. Never actually had nausea like that before. last night when it first happened it was quite a scary experience. Not quite so bad now but I gather it's my stomach that causes this?
Expert:  Dr. David replied 1 year ago.
This is Dr. David
antibiotics can cause upset stomach and diarrhea and could cause you to have antibiotic resistant bacteria if you are not taking them properly and under a doctors supervision.
you should see a doctor about your nose and sinuses
you might need to take sinus allergy medications and steroid nasal sprays for your blocked sinuses.
you might need a sinus CT scan to see if you need sinus surgery
you need to see your GP doctor about this nausea these antibiotic pills are causing.
you might need to take stomach acid reducing medications to help decrease stomach acid to help your stomach heal
taking antibiotics on an empty stomach can often cause upset stomach.
let me know if you have questions.
Customer: replied 1 year ago.
Thanks for reply. I think my sinuses actually feel better today I wish I hadn't taken the antibiotics now they were just there for the taking but my stomach obviously didn't agree with them. I feel I little more settled now I can think straight and iv just managed to eat half a cracker hopefully it stays down
Customer: replied 1 year ago.
Do you think my stomach will settle without acid reducers
Expert:  Dr. David replied 1 year ago.
you are welcome
I'm glad your sinuses are getting better
you can try pepto bismal or maalox for your stomach and see if those help
ginger and ginger tea can also help settle your stomach as well
eat more of a bland diet, like rice, crackers, chicken broth, bananas which can be easier on your stomach
you should never take antibiotics on an empty stomach
and you should not take them without a doctor's prescription.
let me know if you have other questions.
if done for now, please leave positive rating above the chat box so I can get credit for helping you today
we only get credit for helping clients after positive feedback
you can always reach me with "a question for Dr. David" in the medicine or oncology categories if you have any other questions
here is my website if you need to reach me again:
http://www.justanswer.com/medical/expert-dr-david/
Thanks for using JustAnswers.com
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 44419
Experience: Board Certified Physician
Dr. David and 2 other Medical Specialists are ready to help you
Customer: replied 1 year ago.
Just out of interest how long could my stomach take to settle as it's still really upset and I can't sleep. Gaviscon (pepto) works well but is very short lived
Expert:  Dr. David replied 1 year ago.
your stomach could be producing excessive stomach acid
you have to change your diet to avoid foods which cause more acid like no alcohol, no sodas, spicy foods, black pepper, tomato sauces, fried foods, fatty meals all of which can cause worse stomach acid.
Customer: replied 1 year ago.
The nausea has gone but my stomach just won't settle I have eaten half a slice of bread and 2 crackers along with half a glass of whole milk. I'm scared if I eat anymore I may be sick
Customer: replied 1 year ago.
That's over 6 hours
Expert:  Dr. David replied 1 year ago.
you need to try stronger stomach acid blockers like zantac or nexium 20mg to help your stomach
Customer: replied 1 year ago.
My mother uses ranitidin would this help in the short term
Expert:  Dr. David replied 1 year ago.
randitidine is zantac.
Customer: replied 1 year ago.
Ok thank you how long would it take for the stomach to settle using it. Thanks
Expert:  Dr. David replied 1 year ago.
it should get better in a few hours.
if you have bad anxiety symptoms, this can cause upset stomach as well.
you shouldn't be drinking whole milk which has a lot of fat in it and fat causes your stomach to produce more stomach acid
milk is not a good idea when you have too much stomach acid.
Customer: replied 1 year ago.
Ok all this is good to know. Thats prob why the milk has done nothing. So if I take a randitatin tablet now I should mabey get some settlement in a few hours? What I would do for some sleep right now lol again thanks
Expert:  Dr. David replied 1 year ago.
yes, you should get some improvement in a few hours
you didn't answer the question about your anxiety.
you should use maalox or mylanta at night time before bed.
Customer: replied 1 year ago.
Ok i'l take it now. Can I mabey take some gaviscon in half an hour to an hour to help in between?Sorry no it was only really last night when it happened and this morning when I was nauseous.I do find myself taking deep breaths all the time but I think it's to do with my stomach
Expert:  Dr. David replied 1 year ago.
that is fine.
please leave positive rating above the chat box so I can get credit for helping you today
Thanks for using JustAnswers.com
Customer: replied 1 year ago.
5 stars
Expert:  Dr. David replied 1 year ago.
thanks
Customer: replied 1 year ago.
Hi. Could my stomach take a while to recover. It still feels quite heavy/uneasy I can eat toast and crackers but chicken soup makes it heavy
Customer: replied 1 year ago.
Been 2 days now

What Customers are Saying:

 
 
 
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
< Previous | Next >
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
  • This expert is wonderful. They truly know what they are talking about, and they actually care about you. They really helped put my nerves at ease. Thank you so much!!!! Alex
  • Thank you for all your help. It is nice to know that this service is here for people like myself, who need answers fast and are not sure who to consult. GP
  • I couldn't be more satisfied! This is the site I will always come to when I need a second opinion. Justin
  • Just let me say that this encounter has been entirely professional and most helpful. I liked that I could ask additional questions and get answered in a very short turn around. Esther
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
 
 
 

Meet The Experts:

 
 
 
  • Family Physician

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
< Previous | Next >
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
  • http://ww2.justanswer.com/uploads/DO/DoctorRich/2012-9-12_72454_Doctorweb.64x64.jpg Dr. Natasha's Avatar

    Dr. Natasha

    Doctor

    Satisfied Customers:

    7887
    American Board Certified in Emergency Medicine, Ivy League trained
  • http://ww2.justanswer.com/uploads/DR/DrK99/newpic2.64x64.jpg Dr. K.'s Avatar

    Dr. K.

    Board Certified MD

    Satisfied Customers:

    255
    Board certified with experience in primary care.
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Board Certified Physician

    Satisfied Customers:

    76
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/JA/JACUSTOMERjtu60wne/2011-2-14_183449_passportphoto2.64x64.jpg docwithheart's Avatar

    docwithheart

    Board Certified Physician

    Satisfied Customers:

    0
    Board certified pediatrician, with special experience in general pediatrics, hospital pediatrics, and pediatric cardiology
  • http://ww2.justanswer.com/uploads/DR/drappapo/2013-8-16_22576_drdavid.64x64.jpg Dr. David's Avatar

    Dr. David

    Board Certified Physician

    Satisfied Customers:

    224
    Treat children/young adults, former chief resident, multiple publications
  • http://ww2.justanswer.com/uploads/TA/tazechip/2012-6-7_135230_drpic.64x64.png Dr. Chip's Avatar

    Dr. Chip

    Board Certified Physician

    Satisfied Customers:

    12373
    20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
 
 
 

Related Medical Questions